Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

181 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is enlarged prostrate related to fecal urgency ?

Hello I am a 65 year old male with an enlarged prostate. I have been dealing with fecal urgency for the last couple of years to the point that I have to go to the bathroom immediately with no delay. Could this be related to prostate enlargement?
Wed, 4 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics
General & Family Physician 's  Response
hi,
as you have enlarge prostate frequency of urination is very prominent particularly during night time. but as you said about fecal emergency is not common.There may be some other cause.go for stool test you will get idea about this problem.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my father aged 78 yrs. old has prostate enlargement around 2cm. and also my father has undergone engioplasty and pacemaker surgery. i want to know that whether he required cyst0- turp surgery or not. BPH-BOO. DOCTOR GAVE HIM TABLETS LIKE ALFUSIN-10MG AND ONE GELUSIL CAPSULE OF .5MG FOR SHRINKING THAT ENLARGED PART. AND ALSO HE HAS UNDERGONE ULTRASOUND AND UROFLOW CHECK IT REVEALS LO FLOW AND LO VOLUME AND ULTRASOUND ALSO REVEALS SOME URINE REMAINS IN BLADDER AFTER EMPTYING. IF OPERATION REQUIRED WHAT IS THE URGENCY. AND ALSO WHAT ARE THE SIDE EFFECTS OF THESE CAUSE.

doctor1 MD

My husband has been diagnosed with and enlarged prostrate. He has taken a variety of medicines provided by his Dr., but now he is experiencing blood in his urine and his stools as well. are these related to the prostrate issue, or symptomatic of something more?

doctor1 MD

It is 3-1/2 months since my angioplasty.I am experiencing palpitations most of the time when ever I go to urinal at night and lie down.This palpitation lasts for about 1-3 minutes and I dose off. I am having slight enlargement of prostrate which I am told by my urologist is age related as I am 64 Yrs.I am taking Dynapress 0.4 again now for some time as advised by the doctor to check whether this is causing the palpitations. I am diabetic and under drugs for the last ten yrs.The sugars levels are under control the recent A1c being 6.4 which was ranging from 7.2 -7.8 earlier.The drugs I take for the Heart is Prasudoc 10 1-x-x,telma 20 1-x-x,Ecosprin 150 x-1-x,concor 5 x-x-1,Atorsave 10 x-x-1. Yesterday(today early morning) I had been to urinate at 2.0a.m and the palpitation was there as usual,but this time it was there for more than 30 min.So I checked the sugar and it was 83 and BP was 150/90 pulse 65.Cross checked again BP was 145/85 pulse 63 on the digital meter.I took some sweet cream biscuits to pep up the sugars.The palpitations reduced but was there till morning and I felt it more while lying down on the side. But for the palpitations at night I am okay and on regular walks for 50 minutes daily.I do not have breathlessness or any other discomfort.This palpitations was there a few days before my angioplasty also and I was asked to take Concor 2.5 and later 5.Do you thing that the palpitation is due to the Concor 5 which I am taking.Can you please let me know what needs to be done and if it is a cause for worry?.My Physician has suggested that I take the Holter Test to find out the problem. I do not notice the palpitations during the day,but it may be that I am at work and not lying down to experience the palpitations.Please help out.Thanks in advance

Recent questions on  Finasteride

doctor1 MD

Hi,I am taking treatment for hair loss for the last six months and taking Finasteride Tablets(FINAR),Biona - E,Minoxidial topical solution USP Hairex 10%.I could see some re-growth but could see lot of side effects.(dry skin,abnormal body heat,lot of pimples,paining while going motion.feel Itching on head,abnormal ejaculation and urinal issues.





doctor1 MD

Dear Doctor,
I am 25years old male.I have hairfall problem since last few years and I have consulted a dermotologist for the same. He prescribed me with finepecia(propecia) 1mg daily and Minoxidil 5% topical solution twice daily. But, I heard that propecia has lot of side effects including sexual disorder. Please suggest me whether It's safe to continue with the prescription. I am really confused
Regard's,
suresh

doctor1 MD

Hi .. i am 33 years old suffering from Erectile Dysfunction from last 2 years and low testosterone level . I am under the hormonal treatment and took 3 injections of testosterone undecanote . I had checked my testosterone on 16 Nov it was 370 in the morning .. i had spoken with my doctor he said it will take 2-3 weeks more and you will get the Erectile Potency back but it still more than 3 weeks ... but no erection.

Kindly Please Advice what next to do ?

doctor1 MD

Okay here's my problem: I'm 36 years old, have polycystic kidney disease and a history of prostatitis (4 instances all mild). For the last three weeks I've been having prostatitis symptoms again (perineal pain, burning after urination, penile and testicular pain) Went to the urologist a week ago and found my prostate to be roughly 2.5 times normal size. Diagnosed with bph and prescribed proscar. My question is isn't it a little unlikely to have this kind of enlargement this soon? I've taken two doses of the proscar couldn't get an erection so I discontinued use. Doctor currently has me on antibiotics but all I want is relief. I refuse to be 36 and non-functional sexually. Are there any other options? I'm freaking out and very depressed. Any help would be appreciated. Thanks

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured...

doctor1 MD

Hello Doc, I am having small to medium bald patches on vertex to front elevated side of scalp and few towards back. This is there since pas 5 months, for sometime they dissapear and now i had close cut and they reappeared back, when closely...

doctor1 MD

Sir I am suffering hair fall & severe head loss at middle of head. I consulted skin specialist who prescribed minoxidil solution 2% ;finaster idea 1 mg. But due to mild elevation in SGPT he told to apply minoxidil. I am trying for next baby; is...